MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL BD PRECISIONGLIDE¿ NEEDLE; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305145
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that 4-5 bd precisionglide¿ needles were clogged during the injection.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "we have had an issue with the bd precisionglide needle.Randomly these needles will not allow for the injection to go through and will appear "clogged".Are you able to provide the quantity of defective needles? it is random and not all of the same lot number are affected.Has been probably 4-5 needles per day for the past 2-3 weeks.What was the animal¿s outcome? was there any adverse event or serious injury reported? none yet, today the actually needle disconnected from the plastic hub during a cystocentesis which could have caused serious injury if the va was not able to retrieve the needle part with her fingers from the skin of the patient.Was there any visible blockage? if yes, kindly describe.No visible blockage seen.Was this noted on the first use? yes they are brand new needles from the packaging being used for the first time with these occurrences.Were you able to draw up solution and then unable to expel? no, the needles were changed after drawing up with a different one so answer unknown.What medication was used during the event? vaccines, rabies, dapp, dapp/lepto, fvrcp, etc.What type of procedure is being performed? injection of vaccines, cystocentesis".
 
Additional Manufacturer Narrative
H.3.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for eval yes, d10: returned to manufacturer on: 17-may-2023 h6: investigation summary it was reported the needle will not allow the injection to go through.To aid in the investigation, two samples with no packaging blisters were received for evaluation by our quality team.A visual inspection was performed, and no defects or imperfections were observed.Each sample was then connected to a syringe with saline solution.The solution could not be expelled; the needles are clogged.A device history record review was completed for provided material number 305145, lot 2279794.The review did not reveal any detected quality issues during the production of this lot that could have contributed to the reported defect.There were no related quality notifications.All processes and final inspections complied with specification requirements.There are quality controls currently in place to detect this type of defect during the production process such as a vision system that inspects 100% of all products for clogged needles.Based on the investigation and with the sample analysis the symptom reported by the customer is confirmed.See h10.
 
Event or Problem Description
It was reported that 4-5 bd precisionglide¿ needles were clogged during the injection.This complaint was created to capture the 1st of 2 related incidents.The following information was provided by the initial reporter: "we have had an issue with the bd precisionglide needle.Randomly these needles will not allow for the injection to go through and will appear "clogged".1.Are you able to provide the quantity of defective needles? it is random and not all of the same lot number are affected.Has been probably 4-5 needles per day for the past 2-3 weeks 2.What was the animal¿s outcome? was there any adverse event or serious injury reported? none yet, today the actually needle disconnected from the plastic hub during a cystocentesis which could have caused serious injury if the va was not able to retrieve the needle part with her fingers from the skin of the patient.3.Was there any visible blockage? if yes, kindly describe.No visible blockage seen 4.Was this noted on the first use? yes they are brand new needles from the packaging being used for the first time with these occurrences.5.Were you able to draw up solution and then unable to expel? no, the needles were changed after drawing up with a different one so answer unknown 6.What medication was used during the event? vaccines, rabies, dapp, dapp/lepto, fvrcp, etc.7.What type of procedure is being performed? injection of vaccines, cystocentesis".

Brand Name
BD PRECISIONGLIDE¿ NEEDLE
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer (Section G)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16947337
Report Number1911916-2023-00313
Device Sequence Number2252496
Product Code FMI
UDI-Device Identifier00382903051458
UDI-Public00382903051458
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K021475
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/23/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number305145
Device Lot Number2279794
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date05/17/2023
Supplement Report FDA Received Date06/06/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown